MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF04, KII 5X100 FIOS Z-TH HN 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTF04, KII 5X100 FIOS Z-TH HN 6/BX; GCJ
Model Number 1
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device has been returned and assigned to engineering for evaluation.A follow-up report will be sent upon completion of the investigation.Based on the description of the event during initial intake of the complaint, the event was not reportable as it was unlikely to cause or contribute to death or serious injury.Upon closer inspection of the returned unit, the event is now deemed reportable due to fragmentation of the obturator shaft and fractured cannula.This report is to follow up medwatch #(b)(4).
 
Event or Problem Description
Procedure performed: lap gastric sleeve (non-robotic).Incident description: the trocar bent during first entry while using the fios technique, the sales reps was informed that the obturator was inside the cannula when the malfunction occurred.Applied medical received additional information via email from territory manager on (b)(4) 2017: the dr.Was performing a lap gastric sleeve (non-robotic) and using the ctf04 for the fios first entry technique.As he was inserting the trocar, it bent in half (obturator still inside).The bent trocar was removed and a new one was used.No parts were left inside the patient and no injury occurred.Medwatch received 12apr2017 - event description: during a laparoscopic sleeve gastrectomy procedure, the obturator with sleeve bent during insertion into the patient.Type of intervention: an additional trocar was used.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation with two (2) sterile units.No damage was observed on the sterile units.Upon visual inspection of the event unit, engineering was able to confirm that the cannula and obturator were both bent and cracked.The wall thicknesses of the cannula and obturator were measured and were found to be within specifications.Based on similar events, it is likely that the cannula and obturator were bent due to high insertion forces.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.This report is to follow up medwatch #(b)(4).

Brand Name
CTF04, KII 5X100 FIOS Z-TH HN 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6494201
Report Number2027111-2017-01710
Device Sequence Number885184
Product Code GCJ
UDI-Device Identifier00607915123567
UDI-Public(01)00607915123567(17)191011(30)01(10)1281311
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
1
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/11/2019
Device Model Number1
Device Catalogue Number1
Device Lot Number1281311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/14/2017
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Weight91